Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 17, 2021, 4:14 PM EDT for Dauphin County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 17, 2021, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
County Dauphin County, PA
The radar
The State College radar (KCCX), 120 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WWUS81 KCTP 172014
SPSCTP
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sat Jul 17 2021
PAZ057-058-172045-
Dauphin PA-Schuylkill PA-
414 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND SCHUYLKILL
COUNTIES UNTIL 445 PM EDT...
At 414 PM EDT, Doppler radar indicated a strong thunderstorm over
Lykens, moving north at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lykens, Williamstown, Klingerstown, Wiconisco and Gratz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4048 7668 4051 7675 4067 7669 4069 7663
4069 7662 4064 7651
TIME...MOT...LOC 2014Z 202DEG 20KT 4053 7669
$$
EvanegoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:52 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 17, 2:52 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service State College PA 252 PM EDT Sat Jul 17 2021 .SYNOPSIS... Low pressure over northern Ohio will move east-northeast today along a nearly stationary frontal boundary, and bring widespread showers and thunderstorms, some of which will be capable of producing localized strong wind gusts and flash flooding. Drier air should push south into the northern part of the Commonwealth on Sunday, though scattered to numerous showers are likely to persist during the morning hours across the Lower Susquehanna Valley. A slow moving upper trough is likely to linger over the area into much of next week, bringing overall drier conditions and a reprieve from excessive humidity. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... All eyes are focused on the ongiong severe and flooding threat. Currently, heavy rain over McKean county is causing water issues with a Flash Flood Warning in effect. Concurrent witht he flooding concerns is the strong to severe thunderstorms developing across the region. Expect both of these weather concerns to remain through the late evening. && .SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/... After an evening maximum in intensity and coverage of showers/TSRA, the SFC low moves NE and pushes its trailing cold front southeast across the region and south of the Mason Dixon line by early Sunday. Showers linger into Sunday morning behind the frontal passage across the SE half of the state, but the heavy rain threat should be over by then. Low temps early Sunday will be more refreshing in the upper 50s to lower 60s across the Northern Mtns. However, readings will stay rather muggy, only dipping into the mid 60s and lower 70s in the Central and SE zones. After a rather extensive and thick layer of post cold frontal strato cu, cloud base swill gradually lift and break up a bit in the afternoon with sfc dewpoints becoming more comfortable in the upper 50s (North and West) to low and mid 60s (Susq Valley). && .LONG TERM /MONDAY THROUGH FRIDAY/... Persistent upper level troughing with a mean west-northwest flow aloft will bring a series of cold fronts through central PA next week. Timing of these fronts is uncertain with max POPs weighted toward the afternoon and evening hours. Each front will be accompanied by scattered showers and t-storms, confined more to the NW half of CWA, but with much lower PWATs (available deep moisture) we expect the probability of heavy rainfall to remain low. CPC outlooks tilt the odds toward below average rainfall and below normal temperatures beyond midweek. SPC has noted that the overall speed of the flow aloft associated with the broad upper troughing is fcst to remain rather weak. The weak flow combined with lack of well- defined shortwave troughs and differences with frontal timing favors a low predictability for severe weather. Lastly, we were keen to utilize a 50/50 weighting of NBM with the consensus multi-model blend which trends daytime temps closer to or just below seasonal averages through midweek. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Low vis and cigs likely overnight with FG and BR at IPT and BFD, with patchy fog possible elsewhere. More showers and storms expected tomorrow with restrictions in +TSRA. Outlook... Sat...Restrictions in SHRA/TSRA Sun...Showers gradually sag southeast, reductions possible. Mon-WED...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for PAZ004>006- 010>012-037-041-042-045-046-051>053-058. && SYNOPSIS...Lambert NEAR TERM...Tyburski SHORT TERM...Tyburski LONG TERM...Guseman/Steinbugl/RXR AVIATION...Gartner/Wagner
Hazardous weather outlook, Jul 17, 1:18 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service State College PA 118 PM EDT Sat Jul 17 2021 PAZ004-005-010-181730- Warren-McKean-Elk- 118 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-024>028-033>036-049-050-056-057-059-063>066-181730- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union-Snyder-Perry- Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 118 PM EDT Sat Jul 17 2021 ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-011-012-037-041-042-045-046-051>053-058-181730- Potter-Cameron-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Montour-Northumberland-Columbia- Schuylkill- 118 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Jul 17, 3:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 2 WNW MILLERSVILLE 40.01N 76.38W
07/17/2021 LANCASTER PA PUBLIC
TREES ON WIRES.
&&
AWLocal storm report, Jul 17, 4:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 1 SE LUMBER CITY 40.92N 78.56W
07/17/2021 CLEARFIELD PA 911 CALL CENTER
TREES DOWN BLOCKING BOTH LANES OF LUMBER
CITY ROAD.
&&
AWSpecial weather statement, Jul 17, 4:03 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service State College PA
403 PM EDT Sat Jul 17 2021
PAZ057-172030-
Dauphin PA-
403 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN COUNTY UNTIL
430 PM EDT...
At 403 PM EDT, Doppler radar indicated a strong thunderstorm over
Highspire, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Hershey, Colonial Park, Middletown, Steelton, Hummelstown, Paxtonia,
Rutherford, Skyline View, Lawnton, Highspire, Royalton, Penn State
Harrisburg, Harrisburg International Airport, Penn State College Of
Medicine and Hershey Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4018 7676 4020 7680 4020 7682 4040 7674
4026 7659 4017 7675
TIME...MOT...LOC 2003Z 219DEG 20KT 4021 7677
EvanegoLocal storm report, Jul 17, 4:05 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 ENE GRAMPIAN 40.97N 78.59W
07/17/2021 CLEARFIELD PA 911 CALL CENTER
TREES DOWN.
&&
AWSpecial weather statement, Jul 17, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sat Jul 17 2021
PAZ057-058-172045-
Dauphin PA-Schuylkill PA-
414 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND SCHUYLKILL
COUNTIES UNTIL 445 PM EDT...
At 414 PM EDT, Doppler radar indicated a strong thunderstorm over
Lykens, moving north at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Lykens, Williamstown, Klingerstown, Wiconisco and Gratz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4048 7668 4051 7675 4067 7669 4069 7663
4069 7662 4064 7651
TIME...MOT...LOC 2014Z 202DEG 20KT 4053 7669
EvanegoSpecial weather statement, Jul 17, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sat Jul 17 2021
PAZ037-172100-
Tioga PA-
414 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA COUNTY UNTIL 500
PM EDT...
At 414 PM EDT, Doppler radar indicated a strong thunderstorm near
Mansfield, moving northeast at 30 mph.
Torrential rain is expected.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Mansfield, Covington, Millerton, Tioga, Roseville and Mansfield
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4199 7692 4181 7690 4170 7716 4178 7727
4200 7704 4200 7693
TIME...MOT...LOC 2014Z 229DEG 28KT 4179 7716
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:11 PM EDT | Special Weather Statement | CTP | Cumberland | 34 min |
| Jul 16, 10:39 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Northumberland, Perry, Snyder | 2 hr |
| Jul 17, 4:33 AM EDT | Special Weather Statement | CTP | Warren | 57 min |
| Jul 17, 6:36 AM EDT | Special Weather Statement | CTP | Warren | 69 min |
| Jul 17, 7:46 AM EDT | Special Weather Statement | CTP | Elk, McKean | 59 min |
| Jul 17, 10:23 AM EDT | Special Weather Statement | CTP | McKean | 37 min |
| Jul 17, 12:01 PM EDT | Areal Flood Advisory | CTP | McKean | 119 min |
| Jul 17, 12:35 PM EDT | Special Weather Statement | CTP | Potter | 40 min |
| Jul 17, 12:55 PM EDT | Areal Flood Advisory | CTP | Warren | 2 hr |
| Jul 17, 1:23 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jul 17, 1:33 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jul 17, 1:48 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 42 min |
| Jul 17, 1:55 PM EDT | Flash Flood Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 3 hr |
| Jul 17, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 47 min |
| Jul 17, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 46 min |
| Jul 17, 2:46 PM EDT | Special Weather Statement | CTP | Cambria | 29 min |
| Jul 17, 2:47 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, Schuylkill, York | 2 hr |
| Jul 17, 2:52 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 38 min |
| Jul 17, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 34 min |
| Jul 17, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 43 min |
| Jul 17, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Somerset | 56 min |
| Jul 17, 3:06 PM EDT | Special Weather Statement | CTP | Blair | 24 min |
| Jul 17, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 61 min |
| Jul 17, 3:17 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 3 hr |
| Jul 17, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jul 17, 3:42 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Jul 17, 3:45 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Jul 17, 3:48 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jul 17, 3:52 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 23 min |
| Jul 17, 4:03 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| Jul 17, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin | 55 min |
| Jul 17, 4:07 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 2 hr |
| Jul 17, 4:14 PM EDT | Special Weather Statement | CTP | Tioga | 46 min |
| Jul 17, 4:23 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jul 17, 4:24 PM EDT | Special Weather Statement | CTP | Dauphin | 36 min |
| Jul 17, 4:32 PM EDT | Special Weather Statement | CTP | Lycoming | 28 min |
| Jul 17, 4:34 PM EDT | Special Weather Statement | CTP | Centre | 26 min |
| Jul 17, 4:38 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 2 hr |
| Jul 17, 4:44 PM EDT | Areal Flood Advisory | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 2 hr |
| Jul 17, 4:45 PM EDT | Special Weather Statement | CTP | Dauphin | 30 min |
| Jul 17, 4:47 PM EDT | Special Weather Statement | CTP | Tioga | 28 min |
| Jul 17, 4:50 PM EDT | Special Weather Statement | CTP | Somerset | 25 min |
| Jul 17, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Northumberland, Snyder, Union | 55 min |
| Jul 17, 4:53 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Warren | 66 min |
| Jul 17, 4:56 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 3 more | 61 min |
| Jul 17, 4:58 PM EDT | Special Weather Statement | CTP | Clinton | 32 min |
| Jul 17, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 43 min |
| Jul 17, 5:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jul 17, 5:14 PM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Jul 17, 5:16 PM EDT | Special Weather Statement | CTP | Dauphin | 29 min |
| Jul 17, 5:20 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Lebanon, Perry | 2 hr |
| Jul 17, 5:27 PM EDT | Special Weather Statement | CTP | Sullivan | 33 min |
| Jul 17, 5:30 PM EDT | Special Weather Statement | CTP | Franklin | 30 min |
| Jul 17, 5:42 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Perry | 111 min |
| Jul 17, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Juniata, Lycoming, Montour and 6 more | 61 min |
| Jul 17, 5:56 PM EDT | Flash Flood Warning | CTP | Columbia, Cumberland, Dauphin, Juniata, Lebanon, Lycoming and 7 more | 3 hr |
| Jul 17, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, York | 36 min |
| Jul 17, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 28 min |
| Jul 17, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Lancaster, Lebanon, York | 46 min |
| Jul 17, 6:57 PM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
| Jul 17, 7:07 PM EDT | Areal Flood Advisory | CTP | Adams, York | 2 hr |
| Jul 17, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.